MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE

LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 58-1028-1210K
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Codes Fall (1848); Unspecified Musculoskeletal problem (4535)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the reported event, the patient fell approximately a month following implantation of the device and the fixation devices used to supplement the fusion process failed from excessive force.The prolift implant is indicated to function only with supplemental fixation and thus it is reasonable to expect the implant to expel if the fixation is no more.As the patient was only month into the fusing process, it is very likely that fusion was not complete, as an 8-week minimum time is estimated for fusion with life spine's pedicle screw system, varying from patient to patient.Without a full fusion, the entire implant system failed to withstand the excessive loads from the fall and led to the failure reported.
 
Event or Problem Description
It was reported that the patient fell from a standing position approximately a month out from surgery.L5 inferior screws broke out of the pedicle inferiority and the prolift cage retropulsed posteriorly, lateral to the spinal canal.

Brand Name
PROLIFT
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
LIFE SPINE
13951 south quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE
13951 south quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 south quality drive
huntley, IL 60142
8478846117
MDR Report Key14788271
Report Number3004499989-2022-00007
Device Sequence Number5812945
Product Code MAX
UDI-Device Identifier00190837086527
UDI-Public(01)00190837086527(17)241122(10)AXX0523-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date11/22/2022
Device Model Number58-1028-1210K
Device Catalogue Number58-1028-1210K
Device Lot NumberAX0523
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale